MAUDE Adverse Event Report: REFER TO SECTION H10 DELTAFILL18 10MM X 40CM; NEUROVASCULAR EMBOLIZATION DEVICE

REFER TO SECTION H10 DELTAFILL18 10MM X 40CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number DLF181040
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/09/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Based on the embolic coil damage noted during the product investigation, this event meets the required criteria for mdr reporting.Procode: krd/hcg.(b)(4).Concomitant medical products due to character limitation: radifocus (terumo) guidewire, prowler select plus 45° microcatheter, terumo sheath introducer, dcb2 detachment control box.As reported by a healthcare professional, during a pre-stent graft coil embolization of the left external iliac artery, the 10mm x 40cm deltafill18 coil (dlf181040/s11950) thermo-mechanical coil was selected for use as the third coil, but some resistance was encountered between the coil and the introducer.The device was flushed but the coil could not be advanced in the introducer.The delivery wire then became exposed.The coil was replaced, and the procedure was completed successfully without further incident or delay.No patient complications occurred as a result of the event.The complaint product was new and stored per labeling instructions.The procedure was conducted in accordance with the instructions for use (ifu) and a constant flush was maintained.No visible product defect/damage was noted prior to and after the event.No unintended detachment was observed.The user did not apply excessive force at any time.A radifocus (terumo) guidewire, prowler select plus 45° microcatheter, terumo sheath introducer, and dcb2 detachment control box were also used for the case.No further information was provided.The 10mm x 40cm deltafill18 was returned with the embolic coil advanced out from the green introducer.The device was seen with the device positioning unit (dpu) core wire and the articulating joint protruding from the introducer skive.The device was returned with the minimal introducer length proximal to the resheathing tool.The dpu core wire was observed to be kinked at the strain relief valve and at approximately 12 cm from the proximal end of the device.The introducer was neither damaged nor kinked.The embolic coil distal ball tip was present and intact.A kink was observed in the embolic coil.The outer distal sheath had not softened, indicating that the detachment process was not initiated.The proximal end of the embolic coil was seen protruding from the skive, and the proximal end of the coil near the socket ring was kinked; however, the articulating joint was intact.The dpu core wire just proximal to the marker band was seen protruding from the skive.No damage was observed to the v-notch of the resheathing tool.A review of manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The complaint of impeded in introducer was confirmed.The embolic coil protruded through the skive of the translucent introducer sheath and was anchored at the point of protrusion.Thus, the device could not be advanced.The complaint of prescore rupture was also confirmed.The dpu core wire and embolic coil protruded from the skive of the introducer.Based on the limited information available for review, it is likely that the resistance experienced by the user, in addition to excessive force (indicated by the kinks in the dpu core wire and embolic coil), may have caused the dpu core wire to protrude from the skive.Impeded in introducer is a known potential product failure associated with the use of the device.The ifu contains several cautions relating to this situation, including instructions for troubleshooting the situation should it be encountered during use.100% of embolic coils are inspected along its length and at the socket ring.100% of all devices are also inspected for proper zipping and introducer functionality.Thus, it is unlikely that the device left the manufacturing facility with the observed issues.The returned device did not present any obvious indication of manufacturing defect or anomaly that could have contributed to the event as reported.Neither the product analysis nor the device history review suggests that the failure could be related to the manufacturing process of the unit.Assignment of root cause for the event remains speculative and inconclusive, based on the minimal information provided and the evidence presented by the sample article; however, it is possible that circumstances of the procedure may have contributed to the reported failure and damages noted to the returned system.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.
 
Event or Problem Description
As reported by a healthcare professional, during a pre-stent graft coil embolization of the left external iliac artery, the 10mm x 40cm deltafill18 coil (dlf181040/s11950) thermo-mechanical coil was selected for use as the third coil, but some resistance was encountered between the coil and the introducer.The device was flushed but the coil could not be advanced in the introducer.The delivery wire then became exposed.The coil was replaced, and the procedure was completed successfully without further incident or delay.No patient complications occurred as a result of the event.The complaint product was new and stored per labeling instructions.The procedure was conducted in accordance with the instructions for use (ifu) and a constant flush was maintained.No visible product defect/damage was noted prior to and after the event.No unintended detachment was observed.The user did not apply excessive force at any time.A radifocus (terumo) guidewire, prowler select plus 45° microcatheter, terumo sheath introducer, and dcb2 detachment control box were also used for the case.Evaluation of the returned product revealed embolic coil damage.No further information was provided.

Brand Name
DELTAFILL18 10MM X 40CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
REFER TO SECTION H10
47709 fremont blvd
fremont CA 94538
MDR Report Key7947044
Report Number3008114965-2018-00761
Device Sequence Number2255318
Product Code KRD
UDI-Device Identifier10886704077114
UDI-Public10886704077114
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2019
Device Catalogue NumberDLF181040
Device Lot NumberS11950
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/02/2018
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/05/2018
Initial Report FDA Received Date10/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1